Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

June 21, 2021Coffee County, Geneva County, Alabama

NWS Tallahassee, FL issued this special weather statement at Jun 21, 2021, 7:22 PM CDT for Coffee County, Geneva County, Alabama. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2021, 7:22 PM CDT (00:22 UTC)
Expired
Jun 21, 2021, 8:45 PM CDT
In force
83 min
Issued by
NWS Tallahassee, FL

Counties Coffee County, AL, Geneva County, AL

The radar

The Ft Rucker radar (KEOX), 53 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.4 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2021-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 82 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2021-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
82 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
1077 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

394 
WWUS82 KTAE 220022
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
722 PM CDT Mon Jun 21 2021
 
ALZ065-066-068-220145-
Dale AL-Coffee AL-Geneva AL-
722 PM CDT Mon Jun 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DALE...COFFEE AND WESTERN
GENEVA COUNTIES UNTIL 845 PM CDT...

At 722 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Petrey to near Dozier to 13 miles
southwest of River Falls to East Brewton. Movement was east at 25
mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Daleville, Elba, Geneva, Enterprise, Fort Rucker, Ozark, Level
Plains, Samson, New Brockton, Ariton, Lee, Clayhatchee, Kinston,
Coffee Springs, Mixons Crossroads, Curtis, Carl Folsom A/p, Hooper
Stage Field, Gerald and Central City.

LAT...LON 3153 8619 3154 8614 3162 8615 3162 8566
      3118 8571 3099 8585 3099 8619
TIME...MOT...LOC 0022Z 269DEG 21KT 3181 8628 3144 8639 3120 8669 3109
8706

$$

IG3

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 21, 6:34 PM CDT, 48 minutes earlier.

Area forecast discussion, Jun 21, 6:34 PM CDT, 48 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
734 PM EDT Mon Jun 21 2021

.AVIATION...
[Through 00Z Wednesday]

Pretty messy pattern for the next TAF period. Intermittent showers
with a few embedded thunderstorms will continue through tomorrow.
Ceilings and vis will fluctuate between VFR to MVFR/IFR during
convection. Winds could also become gusty at times.

&&

.PREV DISCUSSION [403 PM EDT]...

.NEAR TERM [Through Tuesday]...
A very active pattern for convection with the approach of a
shortwave and cold front. Some locations across the Florida
panhandle and big bend have already received 3 to 5 inches of
rain since daybreak. In addition to very heavy downpours, some of
the thunderstorms are producing gusty winds over 40 mph. While
there will be a respite at times between showers and
thunderstorms, rain chances will be elevated above seasonal levels
through the overnight hours and Tuesday. For Tuesday, SPC has our
entire CWA highlighted for a Marginal risk of severe weather.
Some of the factors coming into play are a very moist airmass (PW
> 2.0") and a low-level jet of around 30 kts. However, weak
instability (~ 500-1000 J/kg) will be the limiting factor for a
greater than marginal threat. Heavy downpours on top of recent
rains over this past weekend and today will also cause concern for
potential flash flooding with some riverine flooding also
possible thereafter. See the Hydrology section at the bottom of
this discussion for all the details.

Lows tonight wilL be around 70. It will be unseasonably cool on
Tuesday due to the cloud cover with highs mainly in the lower to
middle 80s.

.SHORT TERM [Tuesday Night Through Wednesday Night]...
Mean trough will remain in place along the eastern seaboard
through Wednesday night, with a decaying frontal boundary stalled
across southern Georgia and Alabama. The airmass south of the
boundary will remain very moist and supportive of high PoPs
through Wednesday night. Heavy rain will continue to be a concern,
especially across the Florida Panhandle, Big Bend, into far
Southern Georgia.

With plenty of clouds for the next few days, afternoon
temperatures will likely remain well below normal, with highs in
the lower to mid 80s.

.LONG TERM [Thursday Through Monday]...
The upper trough will weaken by Thursday, allowing for the return
to a more typical summertime pattern of diurnal convection and
temperatures reaching the upper 80s and lower 90s.

.MARINE...
Southerly winds, up to 15 knots at times, will redevelop over the
waters this evening and continue through the middle of the week.
Showers and thunderstorms will be common over the waters through
the middle of the week, before coverage diminishes late in the
week as winds become more easterly or southeasterly.

.FIRE WEATHER...
A wet weather pattern will continue for the next several days,
limiting any fire weather concerns.

.HYDROLOGY...
Lingering tropical moisture, a decaying frontal boundary, and an
upper trough will combine to support heavy rainfall over the next
couple of days. Today's storms have dropped a wide swath of 1-2.5
inches along and south of a line from Madison to Tallahassee to
Panama City. However, there are embedded areas of 5+ inches within
the swath. Additional rainfall of 2 to 4 inches is expected across
the Florida Panhandle, Big Bend, and far Southern Georgia through
Thursday morning. However, isolated spots could see much higher
values, increasing the risk for Flash Flooding. Therefore, a Flash
Flood Watch has been issued for portions of the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   71  81  71  86  71 /  70  90  40  70  20
Panama City   75  82  75  85  74 /  70  80  50  70  20
Dothan        71  80  70  84  70 /  80  90  40  70  20
Albany        72  82  71  86  71 /  70  90  40  70  20
Valdosta      71  81  69  86  69 /  60  80  30  80  30
Cross City    73  84  73  87  72 /  40  60  30  70  30
Apalachicola  74  82  75  85  74 /  60  70  50  70  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch through Thursday morning for Calhoun-Central
     Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-Coastal
     Jefferson-Coastal Taylor-Coastal Wakulla-Gadsden-Holmes-
     Inland Bay-Inland Franklin-Inland Gulf-Inland Jefferson-
     Inland Taylor-Inland Wakulla-Jackson-Lafayette-Leon-Liberty-
     Madison-North Walton-South Walton-Washington.

     High Rip Current Risk through Tuesday evening for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

GA...Flash Flood Watch through Thursday morning for Brooks-Decatur-
     Grady-Lowndes-Seminole-Thomas.

AL...None.
GM...Small Craft Advisory until 1 AM CDT Tuesday for Coastal waters
     from Mexico Beach to Apalachicola FL out 20 NM-Coastal
     waters from Mexico Beach to Okaloosa Walton County Line FL
     out 20 NM.

&&

NEAR TERM...Barry
SHORT TERM...Camp
LONG TERM...Camp
AVIATION...Merrifield
MARINE...Camp
FIRE WEATHER...Camp
HYDROLOGY...Camp

In the hours before

Special weather statement, Jun 21, 1:28 PM CDT, 5 hours 54 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
128 PM CDT Mon Jun 21 2021

ALZ065-068-FLZ007>009-211915-
Coffee AL-Geneva AL-Central Walton FL-Holmes FL-North Walton FL-
128 PM CDT Mon Jun 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COFFEE...WESTERN
GENEVA...NORTHEASTERN WALTON AND WESTERN HOLMES COUNTIES UNTIL 215 PM
CDT...

At 127 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near De Funiak Springs to 18 miles southwest of
Geneva to 9 miles east of Florala to near Andalusia. Movement was
east at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
De Funiak Springs, Geneva, Samson, Eglin Air Force Base, Union,
Paxton, Ponce De Leon, Kinston, Caryville, Westville, Cerrogordo,
Gritney, Logan Field Municipal A/P, Glendale, Pleasant Ridge,
Izagora, New Hope, Piney Grove, Caney Creek and Earlytown.

LAT...LON 3100 8619 3133 8620 3134 8615 3106 8581
      3098 8576 3070 8585 3059 8625 3082 8618
      3094 8626 3099 8633
TIME...MOT...LOC 1827Z 248DEG 29KT 3067 8616 3085 8610 3097 8618 3123
8650

IG3
Special weather statement, Jun 21, 1:54 PM CDT, 5 hours 28 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
254 PM EDT Mon Jun 21 2021

FLZ028-029-034-128-134-211945-
Coastal Dixie FL-Inland Taylor FL-Inland Dixie FL-Coastal Taylor FL-
Lafayette FL-
254 PM EDT Mon Jun 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...DIXIE AND
SOUTHEASTERN TAYLOR COUNTIES UNTIL 345 PM EDT...

At 254 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Perry to 13 miles southwest of
Mayo to 15 miles northwest of Cross City to near Steinhatchee to 12
miles west of Horseshoe Point. Movement was east at 40 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Mayo, Cross City, Steinhatchee, Horseshoe Point, Suwannee, Horseshoe
Beach, Tennille, Shamrock, Clara, Cross City Airport, Shired Island,
Old Town, Jonesboro, Grady, Hatch Bend, Salem, San Pedro Junction,
Cooks Hammock, Guaranto Springs and Carbur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2946 8346 3012 8344 3004 8302 2996 8293
      2989 8292 2988 8288 2976 8295 2970 8294
      2970 8296 2961 8297 2958 8295 2959 8294
      2954 8298 2947 8298 2937 8307 2935 8306
      2932 8312 2932 8314 2929 8317
TIME...MOT...LOC 1854Z 276DEG 34KT 3012 8345 2992 8334 2974 8334 2960
8335 2947 8350

IG3
Special weather statement, Jun 21, 2:05 PM CDT, 5 hours 17 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
205 PM CDT Mon Jun 21 2021

ALZ065-066-068-FLZ009-211945-
Dale AL-Coffee AL-Geneva AL-Holmes FL-
205 PM CDT Mon Jun 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DALE...SOUTHERN
COFFEE...CENTRAL GENEVA AND CENTRAL HOLMES COUNTIES UNTIL 245 PM
CDT...

At 205 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Opp to 8 miles northeast of Samson to
Geneva to 14 miles southwest of Hartford to 8 miles east of De Funiak
Springs. Movement was east at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Daleville, Geneva, Enterprise, Bonifay, Hartford, Slocomb,
Clayhatchee, Esto, Westville, Coffee Springs, Noma, Black, Kellys
Crossroads, Cerrogordo, Gritney, Central City, Izagora, New Hope,
Enterprise Municipal A/P and Noma Junction.

LAT...LON 3134 8617 3134 8588 3124 8568 3119 8571
      3119 8563 3116 8561 3098 8556 3080 8569
      3080 8576 3079 8582 3078 8582 3074 8603
      3094 8589 3112 8598
TIME...MOT...LOC 1905Z 262DEG 21KT 3132 8618 3120 8596 3113 8590 3107
8588 3094 8585 3076 8599

IG3
Special weather statement, Jun 21, 2:54 PM CDT, 4 hours 28 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
254 PM CDT Mon Jun 21 2021

ALZ066-067-212030-
Dale AL-Henry AL-
254 PM CDT Mon Jun 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DALE AND
NORTHWESTERN HENRY COUNTIES UNTIL 330 PM CDT...

At 251 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ozark, moving northeast at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Abbeville, Ozark, Midland City, Newton, Bells Crossroads, Kirkland
Crossroads, Edwin, Mabson, Snells Crossroads, Ewell, Graball,
Skipperville, Echo, Capps, Bagwells Crossroads, Roberts Crossroads,
Barefield Crossroads, Murphy Station, Beamon and Browns Crossroads.

LAT...LON 3170 8529 3160 8518 3132 8551 3143 8567
      3162 8552 3162 8542 3171 8542
TIME...MOT...LOC 1951Z 223DEG 28KT 3144 8553

IG3
Special weather statement, Jun 21, 7:22 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
722 PM CDT Mon Jun 21 2021

ALZ065-066-068-220145-
Dale AL-Coffee AL-Geneva AL-
722 PM CDT Mon Jun 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DALE...COFFEE AND WESTERN
GENEVA COUNTIES UNTIL 845 PM CDT...

At 722 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Petrey to near Dozier to 13 miles
southwest of River Falls to East Brewton. Movement was east at 25
mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Daleville, Elba, Geneva, Enterprise, Fort Rucker, Ozark, Level
Plains, Samson, New Brockton, Ariton, Lee, Clayhatchee, Kinston,
Coffee Springs, Mixons Crossroads, Curtis, Carl Folsom A/p, Hooper
Stage Field, Gerald and Central City.

LAT...LON 3153 8619 3154 8614 3162 8615 3162 8566
      3118 8571 3099 8585 3099 8619
TIME...MOT...LOC 0022Z 269DEG 21KT 3181 8628 3144 8639 3120 8669 3109
8706

IG3

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 9:31 PM CDTSpecial Marine WarningTAE119 min
Jun 21, 10:59 PM CDTSpecial Weather StatementTAEWalton61 min
Jun 22, 12:03 AM CDTSpecial Weather StatementTAEWalton57 min
Jun 22, 12:49 AM CDTSpecial Weather StatementTAEHolmes, Jackson, Walton, Washington86 min
Jun 22, 12:52 AM CDTSpecial Marine WarningTAE83 min
Jun 22, 2:12 AM CDTSpecial Weather StatementTAEBay, Calhoun, Jackson, Washington63 min
Jun 22, 2:16 AM CDTSpecial Marine WarningTAE89 min
Jun 22, 3:10 AM CDTSpecial Weather StatementTAEBay, Calhoun, Gadsden, Jackson, Liberty65 min
Jun 22, 3:44 AM CDTSpecial Marine WarningTAE91 min
Jun 22, 4:16 AM CDTSpecial Weather StatementTAEBay, Calhoun44 min
Jun 22, 4:31 AM CDTSpecial Weather StatementTAELeon44 min
Jun 22, 4:47 AM CDTAreal Flood AdvisoryTAEBay, Calhoun, Gulf, Liberty, Washington118 min
Jun 22, 5:00 AM CDTSpecial Weather StatementTAEBay, Calhoun, Liberty45 min
Jun 22, 5:16 AM CDTSpecial Marine WarningTAE59 min
Jun 22, 5:44 AM CDTSpecial Weather StatementTAELiberty61 min
Jun 22, 5:52 AM CDTSpecial Marine WarningTAE83 min
Jun 22, 6:10 AM CDTSpecial Marine WarningTAE65 min
Jun 22, 6:16 AM CDTSevere Thunderstorm WarningTAEGadsden, Leon, Liberty, Wakulla44 min
Jun 22, 6:44 AM CDTSpecial Weather StatementTAELeon46 min
Jun 22, 7:11 AM CDTSpecial Marine WarningTAE64 min
Jun 22, 7:19 AM CDTSpecial Weather StatementTAEJefferson41 min
Jun 22, 8:02 AM CDTSpecial Weather StatementTAEMadison43 min
Jun 22, 8:49 AM CDTSpecial Weather StatementTAETaylor41 min
Jun 22, 9:05 AM CDTAreal Flood AdvisoryTAEBay, Gulf, Liberty3 hr
Jun 22, 9:18 AM CDTSpecial Marine WarningTAE57 min
Jun 22, 9:23 AM CDTSpecial Marine WarningTAE67 min
Jun 22, 9:31 AM CDTSpecial Weather StatementTAETaylor44 min
Jun 22, 12:53 PM CDTSpecial Marine WarningTAE97 min
Jun 22, 5:19 AM CDTSpecial Weather StatementTAEBerrien, Brooks, Cook, Lanier, Lowndes56 min
Jun 22, 8:17 AM CDTSpecial Weather StatementTAELowndes43 min
Jun 21, 8:50 PM CDTSpecial Weather StatementTAECoffee, Dale, Geneva55 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.